Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 16, NWS Jacksonville, FL

March 11, 2000Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 11, 2000, 9:48 PM EST for Ware County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2000, 9:48 PM EST (02:48 UTC)
Expired
Mar 11, 2000, 10:30 PM EST
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2005 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 120249
SVRJAX
GAC299-120330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 PM EST SAT MAR 11 2000

THE NATIONAL WEATHER SERVICE IN IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1030 PM EST

* AT 948 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  MANOR...OR ABOUT 3 MILES NORTHEAST OF ARGYLE...MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEEDHAM BY 1005 PM EST...
  WAYCROSS BY 1010 PM EST...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A 
SUBSTANTIAL SHELTER.

CARROLL

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 8:20 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 11, 8:20 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EST SAT MAR 11 2000

FRONTAL BOUNDARY NOW ROUGHLY ALONG A AHN-MCN-PFN LINE MOVING EAST
NEAR 25 KT. DURING THE LAST FEW HOURS...MAIN ACTION HAS BEEN IN
ASSOCIATION WITH FRONTAL SFC. PRE-FRONTAL TROUGH ACTIVITY HAS
WEAKENED WITH WEAK LOW LEVEL MOISTURE CONVERGENCE ALONG IT. SHOWERS
HAVE MOVED INTO NW PORTION OF CWA AND ISOLATED SHOWERS NOTED OVER
SUWANNEE VALLEY. EXPECT GENERAL DECREASE IN INTENSITY OF STORMS AS
ATMOS COOLS AND STABILITY INCREASES. THUS SCATTERED CONVECTION STILL
LOOKS GOOD FOR MOST OF THE AREA. FOR THE UPDATE...WILL DO SOME
REWORDING BUT SO FAR THE FORECAST LOOKS ON TRACK.

NO MAJOR CHANGES ANTICIPATED FOR THE MARINE FORECAST.

.JAX...
GA...SCA TONIGHT
     RED FLAG WARNING FOR SUN AFTN
FL...SCA TONIGHT
     RED FLAG WARNING SUN AFTN SUWANNEE VALLEY
     FIRE WX WATCH SUN AFTN REMAINDER NE FL

ARS

In the hours before

Special weather statement, Mar 11, 7:35 PM EST, 2 hours 13 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120600-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EST SAT MAR 11 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA THROUGH THE NIGHT. ALTHOUGH STORMS
WILL GENERALLY WEAKEN OVERNIGHT...A FEW MAY APPROACH SEVERE LIMITS
...ESPECIALLY BEFORE MIDNIGHT OVER THE SUWANNEE RIVER VALLEY OF
NORTH FLORIDA AND FROM ECHOLS AND CLINCH COUNTIES TO THE OKEFENOKEE
SWAMP IN SOUTHEAST GEORGIA. STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 55 MPH...HAIL...AND FREQUENT
LIGHTNING.

RESIDENTS ACROSS THE AREA SHOULD LEAVE THE WEATHER ALERT FEATURES ON
THEIR WEATHER RADIOS ON OVERNIGHT IN CASE WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX@.NOAA.GOV.

CARROLL

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.